Oklahoma, 2006

Hail and Damaging Winds in Oklahoma, April 30, 2006

April 30, 2006 · NWS TSA · 23 events in 7 counties and zones

12 hail, 11 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 30, 5:00 PM CST, 28 minutes earlier.

Area forecast discussion, Apr 30, 5:00 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
600 PM CDT SUN APR 30 2006

.DISCUSSION...

JUST UPDATED RAIN CHANCES ACROSS NORTHERN PORTIONS OF THE FORECAST
AREA TO ACCOUNT FOR CONVECTION MOVING ACROSS THE NORTHERN PORTIONS
OF THE AREA. EXPECT THESE TO CONTINUE AT LEAST UNTIL INSTABILITY
BEGINS TO WEAKEN AFTER SUNSET. GENERALLY RAISED POPS TO LIKELY
CATEGORY AND CHANGED WORDING TO AREAL COVERAGE.

WILL CONTINUE TO MONITOR FOR LATER UPDATES. STILL A LITTLE UNCERTAIN
AT THIS TIME IF CONVECTION WILL WORK SOUTH AS FAR AS TULSA.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 6
LONG TERM FORECASTER ID= 2
Hazardous weather outlook, Apr 30, 3:05 PM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
405 PM CDT SUN APR 30 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
352 PM CDT SUN APR 30 2006

...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND THIS EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...LATE THIS AFTERNOON.
        AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING OVER SOUTHERN
KANSAS AND WILL MOVE TO THE SOUTHEAST INTO NORTHEAST OKLAHOMA
LATE THIS AFTERNOON AND INTO THE EVENING. VERY COLD AIR ALOFT AND
WARM AFTERNOON SURFACE TEMPERATURES HAVE CREATED A VERY UNSTABLE
CONDITION THAT WILL BE CONDUCIVE TO THE DEVELOPMENT OF ISOLATED
STRONG TO SEVERE THUNDERSTORMS. LARGE HAIL WILL BE THE PRIMARY
THREAT...BUT STRONG WINDS ALOFT AND RELATIVELY DRY AIR BELOW CLOUD
BASE WILL ENHANCE THE CHANCES OF STRONG TO SEVERE WIND GUSTS WITH
ANY THUNDERSTORMS THAT DEVELOP. THE THREAT AREA WILL BE MAINLY
NORTHEAST OKLAHOMA NORTH OF INTERSTATE 40.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS SUGGESTED THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE OFF AND ON THROUGH MUCH OF THE
WEEK AS A SERIES OF WEAK DISTURBANCES BYPASSES THE AREA MAINLY TO
THE NORTH AND A SURFACE BOUNDARY APPROACHES...THEN MOVES THROUGH THE
AREA BY MID TO LATE IN THE WEEK.  AVAILABLE INSTABILITY AND EXPECTED
WIND SHEAR PROFILES SUGGEST THAT A SEVERE WEATHER THREAT COULD
DEVELOP BY MONDAY AFTERNOON INTO MONDAY NIGHT...AND AGAIN BY LATE
TUESDAY INTO WEDNESDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
LATER FORECASTS SHOULD BE CLOSELY MONITORED FOR THE POTENTIAL FOR
SEVERE WEATHER MONDAY AND MONDAY NIGHT...AND AGAIN LATE TUESDAY INTO
WEDNESDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 30, 3:38 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
438 PM CDT SUN APR 30 2006

OKZ054-302245-
OSAGE OK-
438 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHWEST OSAGE

AT 438 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 21
MILES WEST OF GRAINOLA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PEARSONIA...FORAKER AND
GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 4:36 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT SUN APR 30 2006

OKZ059-302315-
PAWNEE OK-
536 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     PAWNEE

AT 536 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 23
MILES NORTHWEST OF RALSTON...MOVING SOUTHEAST AT 40 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 30, 5:17 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
617 PM CDT SUN APR 30 2006

OKZ055-056-061-010000-
NOWATA OK-ROGERS OK-WASHINGTON OK-
617 PM CDT SUN APR 30 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WASHINGTON...NOWATA AND ROGERS

AT 617 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WANN TO 3 MILES NORTHWEST OF OCHELATA...MOVING
EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...NOWATA...DELAWARE...LENAPAH...WANN...WATOVA...NEW ALLUWE...
FOYIL...TALALA...BARTLESVILLE...RAMONA...OCHELATA...DEWEY AND COPAN.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The radar

The Tulsa radar (KINX), 6 km away, was scanning. The volume nearest the first event began at 23:28 UTC.

Open the radar archive at this moment

Event by event

12 hail, 11 thunderstorm wind. Local standard time, as filed.

Hail, Osage

When
April 30, 5:28 PM CST
Where
Osage County, Hominy
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.150, -95.500

Thunderstorm Wind, Osage

When
April 30, 5:28 PM CST
Where
Osage County, Hominy
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.183, -95.350

Thunderstorm winds estimated at 70 miles an hour blew down two trees. One of the trees blocked a road.

Thunderstorm Wind, Osage

When
April 30, 5:49 PM CST
Where
Osage County, 19 mi SE of Osage
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.050, -95.100

Thunderstorm winds estimated at 60 miles an hour were observed at Zink Ranch.

Thunderstorm Wind, Tulsa

When
April 30, 5:52 PM CST
Where
Tulsa County, 11 mi NNE of Tulsa
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
36.233, -95.900

Thunderstorm winds estimated at 60 miles an hour were observed near the intersection of 126th Street North and Highway 75.

Hail, Tulsa

When
April 30, 5:57 PM CST
Where
Tulsa County, 5 mi N of Sperry
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.933, -94.967

Hail, Tulsa

When
April 30, 6:00 PM CST
Where
Tulsa County, 4 mi E of Sperry
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.667, -96.333

Penny size hail fell near the intersection of 96th Street North and Highway 75.

Thunderstorm Wind, Tulsa

When
April 30, 6:05 PM CST
Where
Tulsa County, Owasso
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.950, -94.717

Thunderstorm winds estimated at 70 miles an hour blew down several trees.

Thunderstorm Wind, Rogers

When
April 30, 6:14 PM CST
Where
Rogers County, Verdigris
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.567, -96.050

Thunderstorm Wind, Tulsa

When
April 30, 6:15 PM CST
Where
Tulsa County, 10 mi E of Tulsa
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
36.533, -95.933

Thunderstorm winds estimated at 70 miles an hour were observed near the intersection of Pine and 145th East Avenue.

Thunderstorm Wind, Rogers

When
April 30, 6:31 PM CST
Where
Rogers County, Inola
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.317, -95.683

Thunderstorm winds estimated at 70 miles an hour blew down a large tree.

Thunderstorm Wind, Mayes

When
April 30, 6:35 PM CST
Where
Mayes County, Chouteau
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.267, -95.567

Thunderstorm Wind, Cherokee

When
April 30, 7:00 PM CST
Where
Cherokee County, 2 mi S of Peggs
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.233, -95.350

Thunderstorm winds estimated at 70 miles an hour blew down a few trees.

Hail, Tulsa

When
April 30, 7:13 PM CST
Where
Tulsa County, 4 mi SW of Owasso
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.183, -95.350

Thunderstorm Wind, Cherokee

When
April 30, 7:13 PM CST
Where
Cherokee County, 1 mi N of Tahlequah
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.300, -95.150

Hail, Osage

When
April 30, 7:21 PM CST
Where
Osage County, Pawhuska
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.417, -96.400

Thunderstorm Wind, Adair

When
April 30, 7:25 PM CST
Where
Adair County, 1 mi W of Christie
Measured
61 kt (70 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
36.417, -96.400

Thunderstorm winds estimated at 70 miles an hour blew down a few trees.

Hail, Osage

When
April 30, 8:07 PM CST
Where
Osage County, 2 mi NE of Wolco
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.100, -96.183

Hail, Washington

When
April 30, 8:12 PM CST
Where
Washington County, 1 mi W of Ramona
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
36.300, -95.867

Hail, Rogers

When
April 30, 8:35 PM CST
Where
Rogers County, 5 mi W of Claremore
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.367, -96.000

Hail, Rogers

When
April 30, 8:45 PM CST
Where
Rogers County, Tiawah
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
36.300, -95.933

Hail, Mayes

When
April 30, 9:02 PM CST
Where
Mayes County, 3 mi N of Chouteau
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.267, -95.850

Hail, Mayes

When
April 30, 9:07 PM CST
Where
Mayes County, Chouteau
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.233, -95.683

Hail, Mayes

When
April 30, 9:20 PM CST
Where
Mayes County, Salina
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.150, -95.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507336, 5507337, 5507338, 5507339, 5507340, 5507341, 5507342, 5507343, 5507344, 5507345, 5507346, 5507347, 5507348, 5507349, 5506674, 5506675, 5506676, 5506677, 5506678, 5506679, 5506680, 5506681, 5506682.